Two cases of acneiform eruption induced by inhibitor of epidermal growth factor receptor


GENCOGLAN G., Ceylan C.

SKIN PHARMACOLOGY AND PHYSIOLOGY, cilt.20, ss.260-262, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 20 Konu: 5
  • Basım Tarihi: 2007
  • Doi Numarası: 10.1159/000106075
  • Dergi Adı: SKIN PHARMACOLOGY AND PHYSIOLOGY
  • Sayfa Sayıları: ss.260-262

Özet

Background: Cetuximab is a member of a new family of antineoplastic agents that inhibit the epidermal growth factor receptor (EGF-R), and which are increasingly being used in the treatment of solid tumors. Methods: We have observed new secondary side effects. We present here 2 patients with acneiform eruption secondary to the administration of cetuximab (IMC-C225, Erbitux). The diagnoses of these patients were adenocarcinoma. Results: Histologically, a superficial purulent folliculitis and disordered differentiation with focal parakeratosis were observed. The follicular eruption responded favorably to treatment with 5% benzoyl peroxide and 4% erythromycin gel. These lesions healed within a few days after treatment. Conclusion: The cutaneous adverse effects of cetuximab are similar to other EGF-R-targeted agents and result from direct interference with the functions of EGF-R signaling in the skin. Copyright (c) 2007 S. Karger AG, Basel.